advertisement
Question
Posted by: Mother | 2017/08/17

Daughter on Serdep

My 13 year old daughter has Alopecia and lost most of her hair in the last 6 months, her doctor told us that stress most likely triggered the Alopecia, he prescribed first 50mg Serdep and then increased it to 100mg to get her to relax a bit, I'm a bit concerned if I read all the comments on websites regarding Serdep for teenagers, should I be concerned?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2017/08/18

Was this doctor a GP ?  Alopecia can have a variety of possible causes, often not even identified. But stress can be among the potential causes or aggravating factors. As there can be other causes for a child to lose "most of her hair" I'd prefer to have the diagnosis confirmed by a dermatologist, who could also usefully comment on treatments available.
If it is decided that she suffers from significant stress and anxiety I would also prefer to see this treated by a child psychologist, rather than by medicines like Serdep.  I do not rush to prescribe such drugs for children.
Counseling by a skilled child psychologist can be very helpful, and could focus on identifying and dealing with the specific things that are bothering her, as well as giving her positive skills at handling stress, which he can carry forward in life with her.
Serdep is an antidepressant, which can help if someone has a properly diagnosed Depression or Anxiety Disorder : it does not treat stress or increase our ability to cope with stress.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Maria | 2017/08/18

I think your doctor was wrong to go for medication as a first option. Counselling will be much better.

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement